MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0820CSFMX
Medical Device Problem Codes Expulsion (2933); Poor Visibility (4072)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the physician was coiling a ruptured pcom aneurysm.He was framing with this 8x20 optimax.He realized that the coil did not have a proximal 3cm coiling marker.He visualized bringing the coil to the tip of the microcather to detach.He said he tried deploying 4 times before the coil detached.There was a loop of the coil in the parent artery but he brought up a scepter balloon to tack that loop into the aneurysm, added more coils to secure, and came out with a nice result.The physician was really annoyed with the fact this happened and that he missed it, but had never seen anything like this before." (b)(6) 2022, additional information from physician - "coiling a ruptured pcom.To be honest, it threw me off so much i detached it not realizing it was partially in ica now.".
 
Additional Manufacturer Narrative
Balt usa reference number: # (b)(4).Additional narrative pending completion of investigation.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference number: #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we noted that the implant coil was not returned; - we observed no visual damage to the detachment zone, with the lead wires and solder joints intact; - we observed the detachment zone to show signs of a detachment cycle occurring; - we observed no visual damage to the introducer sheath; - we observed no visual damage to the delivery pusher; - we observed the ro coil to be intact on the delivery pusher with the two laser welds identified along the body coil.Root cause of the deployment issues cannot definitively be determined, however the ro coil was found to be intact along the delivery pusher.Upon device return, no visual damage was observed at the detachment zone, with the lead wires and solder joints intact, however, signs of a detachment cycle being conducted were observed.Further device analysis showed that the ro coil was intact along the delivery pusher with the two laser welds identified along the body coil.Review of the lhr indicates no abnormalities within the delivery pusher subassembly for all released units for lot f220701299.The delivery pusher subassembly contains the radiopaque marker which is visible under fluoroscopy.The delivery pusher was compared under fluoroscopy with an in-house control coil system.When compared to the in-house control coil system, the ro coil marker of the returned delivery pusher visually appeared less radiopaque than that of the delivery pusher from the in-house control coil system, confirming the reported visibility issue endured by the user.Further material assessment was performed on the ro coil component of the returned delivery pusher.The test results of the elemental scan did indicate trace amounts of the expected elemental composition, however the exact quantity required for satisfactory visual radiopaqueness is unknown - therefore the quantitative results are unable to be compared to that of the delivery pusher from the in-house control coil system.A review of our post-market surveillance program was conducted following the device analysis, which indicated that only three incidents including this complaint have ever been reported for a similar visibility issue on the optima coil system regarding the delivery pusher.For these three incidents, only for this specific instance was the reported failure able to be confirmed.The manufacturing and receiving records for this manufacturing lot do not indicate any abnormality which could have contributed to the reported failure.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220701299 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician was coiling a ruptured pcom aneurysm.He was framing with this 8x20 optimax.He realized that the coil didn't have a proximal 3cm coiling marker.He visualized bringing the coil to the tip of the microcather to detach.He said he tried deploying 4 times before the coil detached.There was a loop of the coil in the parent artery but he brought up a scepter balloon to tack that loop into the aneurysm, added more coils to secure and came out with a nice result.The physician was really annoyed with the fact this happened and that he missed it but had never seen anything like this before." on 23 sep 2022, additional information from physician - "coiling a ruptured pcom.To be honest, it threw me off so much, i detached it not realizing it was partially in ica now".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key15653333
Report Number3014162263-2022-00033
Device Sequence Number5965809
Product Code HCG
UDI-Device Identifier00818053025242
UDI-Public00818053025242
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0820CSFMX
Device Catalogue NumberN/A
Device Lot NumberF220701299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown